Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Series equations involving Jacobi polynomials and mixed boundary-value problems of the Laplace equation


Authors: Masaaki Shimasaki and Takeshi Kiyono
Journal: Quart. Appl. Math. 31 (1973), 53-73
MSC: Primary 45F10
DOI: https://doi.org/10.1090/qam/417713
MathSciNet review: 417713
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A formal analysis of series equations involving Jacobi polynomials is given. $ \left( {2N + 1} \right)$ series equations involving Jacobi polynomials are reduced to a set of $ N$ simultaneous Fredholm integral equations which can be solved numerically by the use of the Legendre-Gauss quadrature formula. In case of triple series equations the result is in agreement with that of Lowndes. Besides triple series equations, certain quadruple series equations can be also reduced to a single Fredholm integral equation of the second kind. Owing to the introduction of an arbitrary weight factor, the theory is feasible for the analysis of various many-part mixed boundary-value problems of the Laplace equation. As an example, special cases of certain trigonometric series equations are discussed in detail in connection with an electrostatic problem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 45F10

Retrieve articles in all journals with MSC: 45F10


Additional Information

DOI: https://doi.org/10.1090/qam/417713
Article copyright: © Copyright 1973 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website